Journal of Noncommutative Geometry

Full-Text PDF (368 KB) | Metadata | Table of Contents | JNCG summary
Volume 11, Issue 2, 2017, pp. 413–449
DOI: 10.4171/JNCG/11-2-1

Published online: 2017-06-29

Smooth geometry of the noncommutative pillow, cones and lens spaces

Tomasz Brzeziński[1] and Andrzej Sitarz[2]

(1) Swansea University, UK and University of Bialystok, Poland
(2) Jagiellonian University, Kraków, and Polish Academy of Sciences, Warsaw, Poland

This paper proposes a new notion of smoothness of algebras, termed differential smoothness, that combines the existence of a top form in a differential calculus over an algebra together with a strong version of the Poincaré duality realized as an isomorphism between complexes of differential and integral forms. The quantum two- and three-spheres, disc, plane and the noncommutative torus are all smooth in this sense. Noncommutative coordinate algebras of deformations of several examples of classical orbifolds such as the pillow orbifold, singular cones and lens spaces are also differentially smooth. Although surprising this is not fully unexpected as these algebras are known to be homologically smooth. The study of Riemannian aspects of the noncommutative pillow and Moyal deformations of cones leads to spectral triples that satisfy the orientability condition that is known to be broken for classical orbifolds.

Keywords: Integrable differential calculus, Dirac operator, noncommutative pillow, quantum cone, quantum lens space

Brzeziński Tomasz, Sitarz Andrzej: Smooth geometry of the noncommutative pillow, cones and lens spaces. J. Noncommut. Geom. 11 (2017), 413-449. doi: 10.4171/JNCG/11-2-1